Alert archive / Washington / Gale Watches in 2021
Gale Watch 28, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at May 21, 2021, 3:31 PM PDT. It took effect at May 22, 2021, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 21, 2021, 3:31 PM PDT (22:31 UTC)
- In effect from
- May 22, 2021, 2:00 PM PDT
- Expired
- May 22, 2021, 2:48 AM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
719 WHUS76 KSEW 212231 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 331 PM PDT Fri May 21 2021 PZZ131-132-220645- /O.CON.KSEW.GL.W.0035.210522T0200Z-210522T0900Z/ /O.EXB.KSEW.SC.Y.0108.210522T0900Z-210522T1500Z/ /O.NEW.KSEW.GL.A.0028.210522T2100Z-210523T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 331 PM PDT Fri May 21 2021 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...For the Gale Warning, west winds 20 to 30 kt. For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, west winds 20 to 30 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 7 PM this evening to 2 AM PDT Saturday. For the Small Craft Advisory, from 2 AM to 8 AM PDT Saturday. For the Gale Watch, from Saturday afternoon through Saturday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-220645- /O.CON.KSEW.SC.Y.0108.210522T0200Z-210522T0900Z/ Admiralty Inlet- 331 PM PDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 7 PM this evening to 2 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-220645- /O.CON.KSEW.SC.Y.0108.210522T0100Z-210522T0900Z/ Northern Inland Waters Including The San Juan Islands- 331 PM PDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 2 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
949 WHUS76 KSEW 220350 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 850 PM PDT Fri May 21 2021 PZZ131-132-221200- /O.CON.KSEW.GL.W.0035.000000T0000Z-210522T0900Z/ /O.CON.KSEW.SC.Y.0108.210522T0900Z-210522T1500Z/ /O.CON.KSEW.GL.A.0028.210522T2100Z-210523T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 850 PM PDT Fri May 21 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, west winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 2 AM PDT Saturday. For the Small Craft Advisory, from 2 AM to 8 AM PDT Saturday. For the Gale Watch, from Saturday afternoon through Saturday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-220900- /O.CON.KSEW.SC.Y.0108.000000T0000Z-210522T0900Z/ Admiralty Inlet- 850 PM PDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 2 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-220900- /O.CON.KSEW.SC.Y.0108.000000T0000Z-210522T0900Z/ Northern Inland Waters Including The San Juan Islands- 850 PM PDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 2 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
950 WHUS76 KSEW 220948 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 248 AM PDT Sat May 22 2021 PZZ131-132-221800- /O.EXT.KSEW.SC.Y.0108.000000T0000Z-210523T0000Z/ /O.UPG.KSEW.GL.A.0028.210522T2100Z-210523T0600Z/ /O.NEW.KSEW.GL.W.0036.210523T0000Z-210523T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 248 AM PDT Sat May 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SUNDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 30 kt early this morning and again this afternoon. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 5 PM this afternoon to 2 AM PDT Sunday. For the Small Craft Advisory, until 5 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-221800- /O.NEW.KSEW.SC.Y.0109.210523T0000Z-210523T0800Z/ Admiralty Inlet- 248 AM PDT Sat May 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 5 PM this afternoon to 1 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-221800- /O.NEW.KSEW.SC.Y.0109.210523T0000Z-210523T1200Z/ Northern Inland Waters Including The San Juan Islands- 248 AM PDT Sat May 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SUNDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 5 PM this afternoon to 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strongest winds far southwest part. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at May 21, 2:30 PM PDT, 1 hour 1 minute earlier.
Area forecast discussion, May 21, 2:30 PM PDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Seattle WA
230 PM PDT Fri May 21 2021
.SYNOPSIS...Generally dry weather expected through Saturday with an
exception along the Cascades where afternoon and evening showers may
be possible. An upper level low will shift north importing moisture
and bringing a chance for rain showers for portions of Western
Washington Sunday and into next week.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...The sense of deja vu is
almost overwhelming with regards to satellite imagery as once again
clouds over W WA breaking up. If there is a difference to key in on,
it would be the lingering marine layer over the coast and stretching
inland through Hoquiam and into Shelton and points south. Current
radar is a bit different from 24 hours ago with still no activity
over the CWA. That is not to say it is not nearby though, as a line
of showers looks to be developing on the east side of the Cascades.
No strikes being reported at the time of this writing, so still
feeling good regarding earlier assessment of stability and CAPE,
particularly on the west side...and as such, while the chance for
thunder is still non-zero, it seems to be a pretty low chance at
this time. All in all, should be fairly quiet and dry over much of W
WA this afternoon and tonight.
Saturday sees the upper low currently over central NV start to
return northward as well as shift some to the east, allowing for
generally dry conditions to persist for much of W WA. Trimmed PoPs
from inherited forecast regarding dissipating front approaching from
the west as solutions remain consistent that it should peter out by
the time it reaches land.
Sunday finally sees the low lift north enough to once again allow
for wrap around moisture to reach W WA...resulting in PoPs in the
slight chance to low-end chance range in spite of a weak upper ridge
along the coast.
Warming trend to continue Saturday as temps increase a couple of
degrees for widespread highs in the lower 70s while the coast
remains in the upper 50s. Some interior cooling for Sunday, with
highs back in the mid 60s. 18
.LONG TERM /MONDAY THROUGH THURSDAY/...Next system of consequence
will be an upper level trough pushing through the area Monday
bringing likely PoPs to much of W WA throughout the day. Additional
troughs are expected to pass through Tuesday keeping showers in the
forecast as the parent upper level low hangs out over northern B.C.
A passing minor upper level ridge will dry things out for Tuesday
night and into Wednesday before another system approaches the area
bringing a return to the chance for rain once again by Thursday.
High temps in the extended will start out right at seasonal normals
for Monday with interior lowland highs in the lower 60s. Drier
conditions will bump temps Tuesday and Wednesday into the mid 60s
before the Thursday system knocks them back down a couple degrees
back into the lower 60s. High Temps along the coast will remain in
the mid to upper 50s throughout the period. 18
&&
.AVIATION...An upper ridge will build over the Northeast Pacific
with an upper low moving over the Southwest U.S for north to
northeast flow aloft over Western Washington. At the surface,
onshore flow will continue with high pressure offshore and lower
pressure east of the Cascades. Some showers have begun to pop up
over the Cascades this afternoon, with the possibility that one or
two may drift over to the west side. An isolated thunderstorm is
possible over the central Cascades with a lightning strike or two
not out of the question. Generally VFR cigs expected overnight, but
another round of low clouds could bring conditions back to IFR or
LIFR in places for Saturday morning. Mostly sunny skies expected by
Saturday afternoon before a return to unsettled weather begins
Sunday.
KSEA...The clouds have been slower to leave the area of the terminal
this afternoon, but additional scattering can be expected. Surface
winds have generally been westerly through the early afternoon
between 5-8 knots and are expected to take a northerly turn later
this afternoon. Speeds of 5-7 knots are expected. Another round of
low clouds may impact the terminal early Saturday morning which
could bring the cigs down between MVFR and IFR. After burning off, a
mostly sunny day is expected on Saturday.
Kristell
&&
.MARINE...Onshore flow will continue through the weekend with high
pressure offshore and lower pressure inland. Gale force westerlies
down the Strait of Juan de Fuca will occur tonight before easing to
Small Craft Advisory strength winds early Saturday morning. Saturday
evening looks like a better chance for more solid gale in the
Strait, prompting a Gale Watch for Saturday afternoon and evening.
A weak frontal system will move through the area on Monday,
temporarily easing the onshore flow and turning winds more
southerly. Moderate onshore flow will return on Tuesday behind the
front, before the next possible system arriving Wednesday afternoon,
possibly Thursday morning.
Kristell
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Saturday afternoon through Saturday evening for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 2 AM to 8 AM PDT Saturday for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Warning from 7 PM this evening to 2 AM PDT Saturday for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 6 PM this evening to 2 AM PDT Saturday
for Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:46 AM PDT | Gale Warning | SEW | 23 hr | |
| May 21, 2:46 AM PDT | Small Craft Advisory | SEW | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.